# SDR UHLA2009031000025

- Difficulty date: March 10, 2009
- Submitted: March 13, 2009
- Operation: Air carrier
- Aircraft: N216JQ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000273
- Aircraft time: 89 hours, 71 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Acm
- Part number: 10007004
- Part serial: 2008060520
- Condition: Seized
- Location: Ac Bay
- Part time: 102 hours, 82 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON DESCENT AT ABOUT 10,000FT, THE CREW NOTICED A SMOKE SMELL AND DEBRIS COMING OUT OF THE VENTS ON THE AIRCRAFT.  THE SMELL WENT AWAY AFTER ABOUT 1 MINUTE.  AT ABOUT 4,000FT, THE CREW REPORTED THE SMELL BECAME STRONG AGAIN.  AS REPORTED BY THE CREW, THE DEBRIS COMING OUT OF THE VENTS SOUNDED LIKE INSULATION AND INSULATION TAPE.  CREW ALSO DESCRIBED SOMETHING IN THE NR 1 NACA DUCT AND A FAN SOUNDED LIKE IT WAS WORKING VERY HARD.  CAPTAIN DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT.  MAINTENANCE REPLACED THE ACM.
